Alert archive / Iowa / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 28, NWS Sioux Falls, SD

May 20, 2024Plymouth County, Iowa; Union County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at May 20, 2024, 10:59 PM CDT for Plymouth County, Iowa; Union County, South Dakota. It was in force for 31 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2024, 10:59 PM CDT (03:59 UTC)
Expired
May 20, 2024, 11:30 PM CDT
In force
31 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.75 in
Wind
60.0 mph

Counties Plymouth County, IA, Union County, SD

The radar

The Sioux Falls radar (KFSD), 103 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 10:59 PM CDTHAIL 1.75Elk Point, SDQuarter to golf ball sized hail, strong wind gusts, and heavy rain at the Sheriffs Office.
May 20, 11:00 PM CDTTSTM WND DMG2 Nw Jefferson, SDBroken windows and portion of roof lifted off single family home. Downed large tree limbs. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 6:45 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2024-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1458 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2024-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1458 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1666 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted.

189 
WUUS53 KFSD 210359
SVRFSD
IAC149-SDC127-210430-
/O.NEW.KFSD.SV.W.0028.240521T0359Z-240521T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Sioux Falls SD
1059 PM CDT Mon May 20 2024

The National Weather Service in Sioux Falls has issued a

* Severe Thunderstorm Warning for...
  Southwestern Plymouth County in northwestern Iowa...
  Southern Union County in southeastern South Dakota...

* Until 1130 PM CDT.

* At 1058 PM CDT, a severe thunderstorm was located over Elk Point,
  or 9 miles north of Ponca, moving east at 25 mph.

  HAZARD...Golf ball size hail and 60 mph wind gusts. 

  SOURCE...Emergency management. At 1058 PM CDT, quarter to golf 
           ball sized hail was on-going in Elk Point.

  IMPACT...People and animals outdoors will be injured. Expect hail 
           damage to roofs, siding, windows, and vehicles. Expect 
           wind damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Akron around 1105 PM CDT.

Other locations impacted by this severe thunderstorm include
Westfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4261 9671 4262 9671 4265 9669 4267 9676
      4274 9678 4286 9653 4264 9640 4260 9670
TIME...MOT...LOC 0358Z 250DEG 20KT 4270 9666 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

SG
1 follow-up statement
321 
WWUS53 KFSD 210427
SVSFSD

Severe Weather Statement
National Weather Service Sioux Falls SD
1127 PM CDT Mon May 20 2024

IAC149-SDC127-210437-
/O.EXP.KFSD.SV.W.0028.000000T0000Z-240521T0430Z/
Plymouth IA-Union SD-
1127 PM CDT Mon May 20 2024

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PLYMOUTH AND
SOUTHERN UNION COUNTIES WILL EXPIRE AT 1130 PM CDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, small
hail and heavy rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Iowa.

Remember, a Severe Thunderstorm Warning still remains in effect for
much of Plymouth county until 1145 PM CDT.

&&

LAT...LON 4261 9671 4262 9671 4265 9669 4267 9676
      4274 9678 4286 9653 4264 9640 4260 9670
TIME...MOT...LOC 0427Z 237DEG 16KT 4269 9648 

$$

SG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 9:25 PM CDT, 1 hour 34 minutes earlier. Its key messages:

  • Isolated strong to severe storms remain possible this evening with threat increasing overnight.
  • Latest WPC guidance has cut rainfall amounts for tonight through Tuesday. Even so, it will still be possible for areas to see 1 to 2 inches of rainfall through this period - with locally higher amounts possible in heavier storms.
  • Isolated to scattered strong to severe storms remain possible overnight with the greatest threat from 3 AM to 9 AM Tuesday morning and again 12 PM to 6 PM Tuesday afternoon, mainly near and east of a Marshall to Sioux Falls to Yankton line. All threats are possible, though large hail up to ping pong ball size, isolated flash flooding, and damaging wind gusts up to 70 mph are the main threats - though isolated tornadoes will be possible over northwestern IA on Tuesday afternoon.
Area forecast discussion, May 20, 9:25 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
925 PM CDT Mon May 20 2024

.KEY MESSAGES...

- Isolated strong to severe storms remain possible this
  evening with threat increasing overnight.

- Latest WPC guidance has cut rainfall amounts for tonight
  through Tuesday. Even so, it will still be possible for areas
  to see 1 to 2 inches of rainfall through this period - with
  locally higher amounts possible in heavier storms.

- Isolated to scattered strong to severe storms remain possible
  overnight with the greatest threat from 3 AM to 9 AM Tuesday
  morning and again 12 PM to 6 PM Tuesday afternoon, mainly near
  and east of a Marshall to Sioux Falls to Yankton line. All
  threats are possible, though large hail up to ping pong ball
  size, isolated flash flooding, and damaging wind gusts up to
  70 mph are the main threats - though isolated tornadoes will
  be possible over northwestern IA on Tuesday afternoon.

&&

.UPDATE...
Issued at 909 PM CDT Mon May 20 2024

Several elevated supercells continue this evening within a
corridor of 1500-3000 J/KG. Now that 700:500 DPVA has arrived,
more widespread convection is developing across northern
Nebraska and western Iowa. Latest indications continue to point
to the reservoir of meaningful instability extending along a
line from Vermillion to just southeast of Sioux Falls to Windom,
MN with the highest MUCAPE AOA 2200 J/KG across the Spencer and
Storm Lake areas. We've continued to see an increase in
effective shear this evening with upwards of 55 knots promoting
very large 3" hail in a few locations. Fully expect elevated
supercells to continue for the next 2-4 hours as instability
should hold strong, especially along a Sioux City to Spencer
line and strong forcing from approaching 500 mb wave moves
through. Golf-ball size hail will be possible in anything that
rotates tonight.

An additional concern tonight is with potential for convection
across southwest Nebraska/Kansas to grow upscale into a linear
bowing line. Much of the 00Z guidance is now pushing a large MCS
towards the Sioux City area after 10Z, with CAMs suggesting a
damaging wind threat in a loosely stable environment. Also
concerning is the potential increase in 0-1KM CAPE and given
orientation to the low level flow, could not rule out some
potential QLCS spinups. This threat would be mainly confined to
the Highway 20 corridor.

One other thing to watch for is wake low potential. The HRRR,
which can often pick up these developments, is suggesting high
wind potential along and west of I-29 through mid-morning.

 &&

.DISCUSSION...
Issued at 320 PM CDT Mon May 20 2024

Current radar this afternoon indicates very light showers oriented
from south central SD into northeastern SD - this associated with
mid level frontogenesis and lift provided by an upper level jet
residing through northwestern SD and ND. In any event, little
precipitation is expected with this band with dry air residing below
about 700 mb. Otherwise, our attention turns to the convection
potential overnight into Tuesday. Latest hi-res models indicate
isolated to scattered showers and thunderstorms developing early
this evening (some time after 22Z), with the earlier development
occurring over through east central SD and southwestern MN as warm
air advection begin to increase out ahead of shortwave lifting into
western NE. Latest guidance would suggest MUCAPE of 1500 J/KG from
the Interstate 29 corridor in the the evening, though with
relatively weak mid/upper level winds, effective shear is on the
lower side at 30-35 kts. Even so, there will be some potential for a
stronger to severe storm through late evening with hail to the size
of ping pong balls and winds to 60 mph. There may be somewhat of a
break in convection for the early night time hours, before
invigoration late in the night as an upper level shortwave begins to
lift through NE while a surface low deepens over northern KS and
southern NE. With increasing midlevel warm air advection, showers and
thunderstorm coverage will increase after 06Z - most notably in the
lower MO River Valley into northwestern IA after 09Z as a low level
jet strengthens over eastern NE into that area. The better elevated
instability at that point will reside over northwest IA, and with
increasing effective shear as winds aloft increase, there will again
be the potential for isolated severe storms. With that will come an
increasing chance of heavy rainfall as PW values over that area climb
to 1.5" plus, with some locales receiving an inch or two in heavier
storms (see hydro section below).

CAMs would suggest a possible break in the shower and thunderstorm
activity by mid to late Tuesday morning, before additional
thunderstorms develop on Tuesday afternoon - centered on the lower
MO River Valley and northwestern IA as the upper level low tracks
directly over our area and the surface low pushes through the
eastern half of our CWA. If morning convection does not have an
impact on later day storms, afternoon CAPE will average 1500 J/kg +
in the warm sector, with 0-6 km bulk shear, so there will be a good
chance of at least a few severe storms. While large hail and
damaging winds will again be threats, there will also be a higher
risk of tornadoes in our far east in the presence of the surface
low. In addition to the convective potential, it will be a windy day
with the tight surface pressure gradient in place - and it will be
possible that winds approach advisory criteria in some locales.
There will be a quite a temperature gradient across the area on
Tuesday, with highs only in the 50s in our western CWA, to upper
60s/lower 70s over northwestern IA. Latest models indicate that
shower and thunderstorm activity will exit our CWA close to 00Z on
Tuesday evening. Tuesday night will see clearing skies and cooler
temperatures with lows in the 40s.

Less active weather over our area for midweek as the upper
level/surface low lift into east central Canada on Wednesday and
Thursday. After a brief cool down on Wednesday (upper 60s to lower
70s), temperatures warm back into the mid and upper 70s for
Thursday. Our next best chance of showers and storms will come on
Thursday night into Friday as another upper level/surface low track
into the Northern Plains. Latest ensembles would indicate moderate
probabilities (40-60%) of receiving a quarter of an inch of rain
with this system, and lower probs (30-40%) of receiving a half an
inch. Models then trend toward a drier period into next weekend,
with temperatures falling back closer to normal.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 650 PM CDT Mon May 20 2024

Scattered strong convection will develop this evening over
Northwest Iowa, bringing a risk for large hail and locally
strong winds. Further west, we should see an increase in
elevated showers.

Greater convection chances arrives after 05Z with a mix of
showers and thunderstorms moving northward out of Iowa and
Nebraska. Brief period of reduced visibility is expected into
the overnight hours.

As the upper begins to move towards the area in the morning,
MVFR to IFR ceilings will begin to expand across the CWA, mostly
along and northwest of a line from Windom to Yankton initially.
Intermittent period of drizzle may be possible at times.

A third round of convection is likely by late morning through
early afternoon, posing a greater risk for severe weather in
portions of northern Iowa into early afternoon.

&&

.HYDROLOGY...
Issued at 320 PM CDT Mon May 20 2024

A couple of different rounds of rainfall will spark some hydrology
concerns over the next 36 hours. The first of which will come
tonight on the convergence of the 850mb LLJ. This could result in a
west to east area of training thunderstorms with overall system
propagation Corfidi vectors dropping near or below 10 kts. At the
same time, PWATs AOA 1.5 inches and warm cloud layers AOA 10 kft
should drive efficient rainfall rates. Should any of this more
robust rainfall occur over urban or more flood prone areas, flash
flooding could result.

The next round of rain will approach quickly by midday as the main
vort lobe ejects. While this activity should be more progressive,
parameters are still favorable for efficient rain rates near or
above 1 inch per hour, some of which will be falling on already
saturated soil from tonight's activity.

From a river perspective, HEFS guidance may be suffering from a low
QPF bias compared to that of WPC and other deterministic values
(such as HREF PMM/LPMM) and thus its hydrologic response may also be
too muted. Utilizing a mix of expected and high-end (95th
percentile) WPC QPF would suggest rises near or into flood stage
along portions of the Little Sioux, Ocheyedan and perhaps lower Big
Sioux and Redwood. Even some smaller potential of flooding on other
basins.

With all of the above in mind, and factoring in the preexisting
saturated conditions from early month flooding in NW IA, have issued
a Flood Watch for a handful of Iowa counties.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...Flood Watch from 1 AM CDT Tuesday through Tuesday evening for
     MNZ081-090.
IA...Flood Watch from 1 AM CDT Tuesday through Tuesday evening for
     IAZ003-013-014-021-022-031-032.
NE...Flood Watch from 1 AM CDT Tuesday through Tuesday evening for
     NEZ014.

&&

UPDATE...Dux
DISCUSSION...JM
AVIATION...Dux
HYDROLOGY...Kalin
Hazardous weather outlook, May 20, 4:47 PM CDT, 6 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
447 PM CDT Mon May 20 2024

SDZ038>040-050-052>055-057>061-063>065-068-212200-
Beadle-Kingsbury-Brookings-Gregory-Jerauld-Sanborn-Miner-Lake-
Brule-Aurora-Davison-Hanson-McCook-Charles Mix-Douglas-Hutchinson-
Bon Homme-
447 PM CDT Mon May 20 2024

This Hazardous Weather Outlook is for portions of central South
Dakota, east central South Dakota, south central South Dakota,
and southeast South Dakota.

.DAY ONE...Tonight

Isolated showers are possible this morning.

Widespread showers and storms will spread in from the southwest after
midnight tonight. Isolated severe storms are possible tonight with
the greatest threat 3 AM to 7 AM. Large hail up to quarter size and
heavy downpours are the main hazards with the strongest storms.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Showers and isolated storms will continue through the day Tuesday,
but severe weather is unlikely. By Tuesday night, a widespread 1 to 2
inches of rain is expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight or Tuesday for
severe storms. However heavy rainfall reports are requested.

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ056-062-066-067-069>071-212200-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Moody-Minnehaha-Turner-Yankton-Union-
447 PM CDT Mon May 20 2024

This Hazardous Weather Outlook is for portions of northwest Iowa,
west central Iowa, southwest Minnesota, northeast Nebraska, east
central South Dakota, and southeast South Dakota.

.DAY ONE...Tonight

Isolated to scattered thunderstorms will be possible this evening
across portions of southern Minnesota and northwest Iowa. The
primary risks will be hail up to half dollar size and pockets of
60 mph winds.

Isolated to scattered thunderstorms may continue into the
overnight hours with a continued risk for a few strong storms.
However, more widespread thunderstorm activity will develop
between 3 AM to 9 AM Tuesday morning as storms arrive from the
southwest. Large hail up to ping pong ball size, damaging wind
gusts up to 70 mph, and flash flooding will be the main threats.
While a very low chance, a tornado or two cannot be ruled out
especially in areas along and south of Highway 20.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Another round of strong to severe thunderstorms may redevelop Tuesday
afternoon from 12 PM to 6 PM. Large hail up to ping pong ball size,
damaging wind gusts up to 70 mph, and flash flooding will be the main
threats. A tornado or two cannot be ruled out especially in areas
along and southeast of a line from Sioux City to Spencer. By
Tuesday night, expect a widespread 1 to 2 inches of rain with some
locations receiving over 3 inches.

Renewed flooding on rivers such as the Little Sioux and Ocheyedan
will be likely.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening in northwestern Iowa
and southern Minnesota, and in all areas southwest of a Yankton to
Windom line early Tuesday morning through Tuesday afternoon.

In the hours before

Local storm report, May 20, 7:53 PM CDT, 3 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
753 PM CDT Mon May 20 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0747 PM     Hail             4 W Royal               43.07N 95.37W
05/20/2024  E2.00 Inch       Clay               IA   Public

            Report from mPING: Hen Egg (2.00 in.).

&&

SG
Local storm report, May 20, 8:03 PM CDT, 2 hours 56 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
803 PM CDT Mon May 20 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0754 PM     Hail             3 W Royal               43.06N 95.34W
05/20/2024  M3.00 Inch       Clay               IA   Trained Spotter

            Report and photo from storm chaser via
            social media.

&&

SG
Local storm report, May 20, 10:03 PM CDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1003 PM CDT Mon May 20 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     Hail             7 SSW Peterson          42.82N 95.40W
05/20/2024  M1.50 Inch       Cherokee           IA   Emergency Mngr

            Relayed report from member of the public.
            Radar estimated.

&&

Dux
Local storm report, May 20, 10:10 PM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1010 PM CDT Mon May 20 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 PM     Hail             8 NE Meckling           42.91N 96.95W
05/20/2024  E1.00 Inch       Clay               SD   Trained Spotter

            Lots of nickel to quarter sized hail.

&&

BP
Local storm report, May 20, 10:40 PM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1040 PM CDT Mon May 20 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     Hail             Newcastle               42.65N 96.88W
05/20/2024  E1.75 Inch       Dixon              NE   Trained Spotter

            Lots of quarter to golf ball sized hail.
            Ground covered in hail.

&&

BP
Local storm report, May 20, 10:54 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Sioux Falls SD
1054 PM CDT Mon May 20 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     Tstm Wnd Gst     1 W Sergeant Bluff      42.40N 96.38W
05/20/2024  M72 MPH          Woodbury           IA   ASOS

&&

Dux

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:13 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDO'Brien32 min
May 20, 7:24 PM CDTSevere Thunderstorm WarningFSDClay, O'Brien51 min
May 20, 7:39 PM CDTSevere Thunderstorm WarningFSDCherokee, O'Brien, Plymouth, Sioux51 min
May 20, 7:43 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDBuena Vista, Clay, O'Brien47 min
May 20, 8:10 PM CDTSevere Thunderstorm Warning Destructive damage threatFSDBuena Vista, Clay50 min
May 20, 8:16 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDCherokee, O'Brien44 min
May 20, 8:47 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDBuena Vista, Cherokee43 min
May 20, 8:58 PM CDTSevere Thunderstorm WarningFSDO'Brien, Osceola47 min
May 20, 9:26 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDBuena Vista, Cherokee64 min
May 20, 10:19 PM CDTSevere Thunderstorm WarningFSDIda, Woodbury56 min
May 20, 10:56 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDPlymouth34 min
May 20, 10:58 PM CDTSevere Thunderstorm Warning Considerable damage threatFSDCherokee, Ida, Plymouth, Woodbury47 min
May 21, 2:38 AM CDTWind AdvisoryFSDClay, Dickinson, Lyon, O'Brien, Osceola, Sioux19 hr
May 21, 3:35 AM CDTSevere Thunderstorm WarningFSDIda25 min
May 21, 6:05 AM CDTSevere Thunderstorm WarningFSDWoodbury25 min
May 21, 6:26 AM CDTSevere Thunderstorm Warning Considerable damage threatFSDCherokee, Ida, Plymouth, Woodbury34 min
May 21, 6:36 AM CDTSevere Thunderstorm Warning Considerable damage threatFSDCherokee, Ida, Woodbury24 min
May 21, 8:55 AM CDTRiver Flood WarningFSDO'Brien, Sioux51 hr
May 21, 8:55 AM CDTRiver Flood WarningFSDClay24 days
May 21, 8:55 AM CDTRiver Flood WarningFSDClay5 days
May 21, 1:27 PM CDTSevere Thunderstorm WarningFSDWoodbury33 min
May 21, 1:48 PM CDTSevere Thunderstorm WarningFSDCherokee, Ida, Woodbury27 min
May 21, 2:11 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Cherokee, Ida34 min
May 21, 2:42 PM CDTSevere Thunderstorm WarningFSDBuena Vista, Cherokee, Clay, O'Brien19 min
May 20, 9:41 PM CDTSevere Thunderstorm WarningFSDClay34 min
May 20, 9:56 PM CDTSevere Thunderstorm WarningFSDClay34 min
May 20, 10:26 PM CDTSevere Thunderstorm WarningFSDClay, Union34 min
May 21, 8:27 AM CDTHigh Wind WarningFSDBon Homme, Clay, Davison, Douglas, Hanson, Hutchinson and 6 more93 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2024Severe Thunderstorm Warnings in South Dakota, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.